Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 47, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 10, 2020, 3:49 PM CDT for Starr County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2020, 3:49 PM CDT (20:49 UTC)
- Expired
- Jun 10, 2020, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Starr County, TX
The radar
The Brownsville radar (KBRO), 148 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 4:15 PM CDT | HAIL 0.75 | Rio Grande City, TX | RIO GRANDE CITY POLICE DEPARTMENT REPORTED DIME-SIZE HAIL FELL FOR ABOUT 2 TO 3 MINUTES AROUND 415 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2050 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
079
WUUS54 KBRO 102049
SVRBRO
TXC427-102130-
/O.NEW.KBRO.SV.W.0047.200610T2049Z-200610T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
349 PM CDT Wed Jun 10 2020
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Southwestern Starr County in Deep South Texas...
* Until 430 PM CDT.
* At 348 PM CDT, a severe thunderstorm was located over Las Lomas, or
over Rio Grande City, and is nearly stationary.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Rio Grande City, Escobares, La Rosita, Garciasville, Starr County
Memorial Hospital, La Puerta, Ringgold Middle School, Los Alvarez,
Fort Ringgold County Park and Garceno.
This includes US Highway 83 between mile markers 810 and 830.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2652 9891 2637 9864 2627 9870 2627 9872
2628 9870 2629 9871 2630 9875 2631 9875
2631 9874 2633 9875 2633 9879 2637 9880
2636 9884 2637 9886 2635 9890 2639 9893
2637 9894 2638 9895 2640 9896 2639 9901
TIME...MOT...LOC 2048Z 064DEG 3KT 2636 9879
HAIL...1.50IN
WIND...60MPH
$$
Mejia2 follow-up statements
208
WWUS54 KBRO 102114
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
414 PM CDT Wed Jun 10 2020
TXC427-102130-
/O.CON.KBRO.SV.W.0047.000000T0000Z-200610T2130Z/
Starr TX-
414 PM CDT Wed Jun 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN STARR COUNTY...
At 413 PM CDT, a severe thunderstorm was located over Ringgold Middle
School, or over Rio Grande City, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rio Grande City, Escobares, La Rosita, Garciasville, Starr County
Memorial Hospital, La Puerta, Ringgold Middle School, Los Alvarez,
Fort Ringgold County Park and Garceno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2650 9893 2639 9868 2630 9873 2630 9875
2631 9875 2631 9874 2633 9875 2633 9879
2637 9880 2636 9884 2637 9886 2635 9890
2639 9893 2637 9894 2638 9895 2640 9896
2639 9901
TIME...MOT...LOC 2113Z 064DEG 3KT 2635 9881
HAIL...1.00IN
WIND...60MPH
$$
Mejia994
WWUS54 KBRO 102126
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
426 PM CDT Wed Jun 10 2020
TXC427-102136-
/O.EXP.KBRO.SV.W.0047.000000T0000Z-200610T2130Z/
Starr TX-
426 PM CDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARR COUNTY WILL
EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However moderate to heavy rain is still
possible with this thunderstorm.
LAT...LON 2650 9893 2639 9868 2630 9873 2630 9875
2631 9875 2631 9874 2633 9875 2633 9879
2637 9880 2636 9884 2637 9886 2635 9890
2639 9893 2637 9894 2638 9895 2640 9896
2639 9901
TIME...MOT...LOC 2126Z 064DEG 3KT 2635 9882
$$
MejiaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:09 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 10, 3:09 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 309 PM CDT Wed Jun 10 2020 .SHORT TERM (Now through Thursday night): Vsbl satl imagery and KBRO reflectivity indicates isold/sct conv firing along and south of the cold front sliding through the RGV area this afternoon. Surface obs from around the region indicates that all sites are now seeing a general ENE-NE surface flow spreading in behind the front. LAPS CAPE charts indicate that much more stable air is starting to filter into the northern counties. The latest CAPE imagery does indicate some higher values near the Rio Grande but expect these to diminish steadily over the next couple of hours as outflow for the current conv taking place will become more dominant. The old frontal boundary is expected to linger near or just south of the RGV tonight into Thurs. This may provide enough surface convergence near the region to help fire off some additional isold conv overnight and Thurs. The daytime heating tomorrow may also destabilize the atms just enough to generate some conv especially across our southern counties near the old boundary. The ECMWF and NAM are a little warmer for temps through the short term versus the GFS. Considering that daytime heating will likely be pretty strong tomorrow for the afternoon highs, will likely lean towards the warmer side of guidance for temps. Surface dewpoints will drop enough behind the front to lower the heat index values significantly for tomorrow afternoon giving us a pretty decent break from the heat from the last several days. Overall confidence in the short term forecast is above average at this time. .LONG TERM (Friday through Wednesday): 500mb high pressure will continue to dominate the synoptic weather pattern across Deep South Texas. This will result in hot and dry conditions this weekend and through early next week. Model time heights tell the story quite well with very strong subsidence from 700mb and through the upper levels. Relative humidity will be around 10% or less through Sunday. This will essentially shut off any rain chances. Surface flow will remain our of the east to northeast through the weekend, but will finally shift back to the southeast as the surface high shifts eastward. Southeast flow will allow surface moisture to increase, so we may start to see a few seabreeze showers Monday into Tuesday. Dew point values and resultant heat indices will remain low enough through the period to preclude any need for Heat Advisories. && .MARINE (Now through Thursday night): Surface obs and buoy data in the wake of the front are showing some gusts up to around 20 knots over the last couple of hours. This will likely linger on for a few hours more and will maintain the SCEC wording into tonight. The PGF will then weaken a little more tonight and Thurs keeping the marine conditions below SCA levels through Thurs. Friday through Wednesday: Northeast flow will continue due to a light pressure gradient across the Gulf and weak high pressure over the Southeast. This will result in moderate seas becoming low this weekend. Southeast flow returns early next week, increasing winds and seas slightly Monday into Tuesday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 91 74 89 / 10 10 0 0 BROWNSVILLE 77 92 72 90 / 30 20 0 0 HARLINGEN 74 92 69 91 / 10 10 0 0 MCALLEN 75 94 69 92 / 20 20 0 0 RIO GRANDE CITY 72 97 67 95 / 20 20 0 0 SOUTH PADRE ISLAND 82 86 78 84 / 10 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...60 Long Term...65
Hazardous weather outlook, Jun 10, 4:05 AM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 405 AM CDT Wed Jun 10 2020 TXZ248>257-351-353-110915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 405 AM CDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. An isolated strong to severe thunderstorm is possible across Zapata, Starr, and Jim Hogg counties early this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-110915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 405 AM CDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 10, 12:17 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1217 PM CDT Wed Jun 10 2020
TXZ255-101745-
Inland Cameron TX-
1217 PM CDT Wed Jun 10 2020
...SPECIAL WEATHER STATEMENT...
At 1217 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Pedro, or near Rancho Viejo. This storm was nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rancho Viejo, Olmito, Brownsville, La Encantada Elementary School,
Brownsville Fire Department Station Seven, Olmito Lake, San Pedro,
Villa Nueva Elementary School, Stillman Middle School and Ortiz
Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2594 9755 2593 9756 2594 9758 2596 9758
2596 9760 2597 9761 2598 9761 2599 9763
2600 9762 2600 9763 2601 9765 2602 9764
2603 9764 2602 9765 2602 9767 2603 9766
2603 9767 2606 9766 2603 9751 2593 9754
TIME...MOT...LOC 1717Z 100DEG 3KT 2599 9759
CBSpecial weather statement, Jun 10, 2:57 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Brownsville TX
257 PM CDT Wed Jun 10 2020
TXZ253-102030-
Southern Hidalgo TX-
257 PM CDT Wed Jun 10 2020
...SPECIAL WEATHER STATEMENT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hidalgo Public Library, or over Hidalgo, moving west at 5 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hidalgo, Los Encinos Community Park, B.l. Gray Junior High School,
Valley View Elementary School, Granjero, Hidalgo Public Library,
Madero, Mission Fire Station Number 5, Hidalgo High School and
Mcallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2610 9829 2611 9827 2612 9827 2612 9830
2610 9830 2614 9834 2614 9833 2617 9834
2617 9835 2615 9835 2617 9836 2616 9837
2616 9839 2618 9840 2619 9842 2616 9823
2611 9822 2609 9826
TIME...MOT...LOC 1957Z 086DEG 5KT 2613 9826
CBSpecial weather statement, Jun 10, 3:31 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Brownsville TX
331 PM CDT Wed Jun 10 2020
TXZ253-102100-
Southern Hidalgo TX-
331 PM CDT Wed Jun 10 2020
...SPECIAL WEATHER STATEMENT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mission, moving southwest at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Mission, Palmview, Palmhurst, South McAllen, North McAllen,
Sharyland, Rio Grande Regional Hospital, Mcallen High School, P S J A
North High School and Guillermo Flores Elementary School.
LAT...LON 2614 9834 2614 9833 2615 9834 2617 9834
2617 9835 2615 9835 2617 9836 2616 9837
2616 9839 2618 9841 2620 9844 2620 9848
2621 9844 2622 9844 2630 9826 2624 9815
2611 9831
TIME...MOT...LOC 2030Z 067DEG 10KT 2623 9832
MejiaSpecial weather statement, Jun 10, 3:34 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
334 PM CDT Wed Jun 10 2020
TXZ252-102100-
Starr TX-
334 PM CDT Wed Jun 10 2020
...SPECIAL WEATHER STATEMENT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ringgold Middle School, or over Rio Grande City. This storm was
nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rio Grande City, Escobares, Garciasville, La Rosita, La Victoria, Los
Alvarez, Fort Ringgold County Park, Garceno, Starr County Sheriffs
Office and Alto Bonito.
LAT...LON 2653 9892 2638 9861 2626 9868 2627 9872
2628 9870 2629 9871 2630 9873 2630 9875
2631 9875 2631 9874 2633 9875 2633 9878
2637 9880 2637 9886 2635 9890 2639 9893
2637 9894 2638 9895 2640 9896 2639 9901
TIME...MOT...LOC 2034Z 025DEG 3KT 2638 9880
MejiaSpecial weather statement, Jun 10, 3:46 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Brownsville TX
346 PM CDT Wed Jun 10 2020
TXZ253-102115-
Southern Hidalgo TX-
346 PM CDT Wed Jun 10 2020
...SPECIAL WEATHER STATEMENT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lopezville, or near Edinburg. This storm was nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Edinburg, Pharr, San Juan, Elsa, Edcouch, La Villa, North McAllen,
Edinburg Regional Medical Center, Cesar Chavez and Maria Alicia P
Munoz Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2626 9827 2643 9793 2636 9786 2623 9799
2617 9820
TIME...MOT...LOC 2045Z 064DEG 4KT 2624 9817
MejiaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:38 AM CDT | Special Weather Statement | BRO | Zapata | 67 min |
| Jun 10, 4:04 AM CDT | Special Weather Statement | BRO | Zapata | 56 min |
| Jun 10, 5:36 AM CDT | Special Weather Statement | BRO | Zapata | 54 min |
| Jun 10, 12:17 PM CDT | Special Weather Statement | BRO | Cameron | 28 min |
| Jun 10, 2:57 PM CDT | Special Weather Statement | BRO | Hidalgo | 33 min |
| Jun 10, 3:31 PM CDT | Special Weather Statement | BRO | Hidalgo | 29 min |
| Jun 10, 3:34 PM CDT | Special Weather Statement | BRO | Starr | 26 min |
| Jun 10, 3:46 PM CDT | Special Weather Statement | BRO | Hidalgo | 29 min |
| Jun 10, 4:02 PM CDT | Areal Flood Advisory | BRO | Starr | 88 min |
| Jun 10, 4:10 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 80 min |
| Jun 10, 4:18 PM CDT | Special Weather Statement | BRO | Hidalgo | 27 min |
| Jun 10, 4:21 PM CDT | Special Weather Statement | BRO | Starr | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.